International Conference on Rewriting Techniques and Applications

RTA 2014: Rewriting and Typed Lambda Calculi pp 108-123 | Cite as

A Model of Countable Nondeterminism in Guarded Type Theory

  • Aleš Bizjak
  • Lars Birkedal
  • Marino Miculan
Part of the Lecture Notes in Computer Science book series (LNCS, volume 8560)

Abstract

We show how to construct a logical relation for countable nondeterminism in a guarded type theory, corresponding to the internal logic of the topos Shω1 of sheaves over ω1. In contrast to earlier work on abstract step-indexed models, we not only construct the logical relations in the guarded type theory, but also give an internal proof of the adequacy of the model with respect to standard contextual equivalence. To state and prove adequacy of the logical relation, we introduce a new propositional modality. In connection with this modality we show why it is necessary to work in the logic of bf Shω1.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Agha, G., Mason, I.A., Smith, S.F., Talcott, C.L.: A foundation for actor computation. Journal of Functional Programming 7(1), 1–72 (1997)CrossRefMATHMathSciNetGoogle Scholar
  2. 2.
    Ahmed, A.: Step-indexed syntactic logical relations for recursive and quantified types. Tech. rep., Harvard University (2006), http://www.ccs.neu.edu/home/amal/papers/lr-recquant-techrpt.pdf
  3. 3.
    Apt, K.R., Plotkin, G.D.: Countable nondeterminism and random assignment. Journal of the ACM 33(4), 724–767 (1986)CrossRefMATHMathSciNetGoogle Scholar
  4. 4.
    Birkedal, L., Bizjak, A., Schwinghammer, J.: Step-indexed relational reasoning for countable nondeterminism. Logical Methods in Computer Science 9(4) (2013)Google Scholar
  5. 5.
    Birkedal, L., Møgelberg, R.E., Schwinghammer, J., Støvring, K.: First steps in synthetic guarded domain theory: step-indexing in the topos of trees. Logical Methods in Computer Science 8(4) (2012)Google Scholar
  6. 6.
    Bizjak, A., Birkedal, L., Miculan, M.: A model of countable nondetermism in guarded type theory (2014), http://cs.au.dk/~abizjak/documents/trs/cntbl-gtt-tr.pdf
  7. 7.
    Di Gianantonio, P., Honsell, F., Plotkin, G.D.: Uncountable limits and the lambda calculus. Nordic Journal of Computing 2(2), 126–145 (1995)MATHMathSciNetGoogle Scholar
  8. 8.
    Dreyer, D., Ahmed, A., Birkedal, L.: Logical step-indexed logical relations. Logical Methods in Computer Science 7(2) (2011)Google Scholar
  9. 9.
    Lambek, J., Scott, P.: Introduction to Higher-Order Categorical Logic. Cambridge Studies in Advanced Mathematics. Cambridge University Press (1988)Google Scholar
  10. 10.
    Lassen, S.B.: Relational Reasoning about Functions and Nondeterminism. Ph.D. thesis, University of Aarhus (1998)Google Scholar
  11. 11.
    Lassen, S.B., Moran, A.: Unique fixed point induction for McCarthy’s amb. In: Kutyłowski, M., Wierzbicki, T., Pacholski, L. (eds.) MFCS 1999. LNCS, vol. 1672, pp. 198–208. Springer, Heidelberg (1999)CrossRefGoogle Scholar
  12. 12.
    Lassen, S.B., Pitcher, C.: Similarity and bisimilarity for countable non-determinism and higher-order functions. Electronic Notes in Theoretical Computer Science 10 (1997)Google Scholar
  13. 13.
    Levy, P.B.: Infinitary Howe’s method. In: Coalgebraic Methods in Computer Science, pp. 85–104 (2006)Google Scholar
  14. 14.
    MacLane, S., Moerdijk, I.: Sheaves in Geometry and Logic: A First Introduction to Topos Theory. Mathematical Sciences Research Institute Publications. Springer, New York (1992)CrossRefGoogle Scholar
  15. 15.
    Mason, I.A., Talcott, C.L.: Equivalence in functional languages with effects. Journal of Functional Programming 1(3), 287–327 (1991)CrossRefMATHMathSciNetGoogle Scholar
  16. 16.
    Reyes, G., Zolfaghari, H.: Bi-heyting algebras, toposes and modalities. Journal of Philosophical Logic 25(1), 25–43 (1996)CrossRefMATHMathSciNetGoogle Scholar
  17. 17.
    Sabel, D., Schmidt-Schauß, M.: A call-by-need lambda calculus with locally bottom-avoiding choice: context lemma and correctness of transformations. Mathematical Structures in Computer Science 18(3), 501–553 (2008)CrossRefMATHMathSciNetGoogle Scholar

Copyright information

© Springer International Publishing Switzerland 2014

Authors and Affiliations

  • Aleš Bizjak
    • 1
  • Lars Birkedal
    • 1
  • Marino Miculan
    • 2
  1. 1.Aarhus UniversityAarhusDenmark
  2. 2.University of UdineUdineItaly

Personalised recommendations